Alert archive / Arkansas / Flash Flood Warnings in 2000
Flash Flood Warning 14, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at May 27, 2000, 8:15 PM CDT for Garland County, Pulaski County, Saline County, Arkansas. It was in force for 105 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 27, 2000, 8:15 PM CDT (01:15 UTC)
- Expired
- May 27, 2000, 10:00 PM CDT
- In force
- 105 min
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties
Counties Garland County, AR, Pulaski County, AR, Saline County, AR
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 1.3 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 69 J/kg
- Mixed-layer CIN
- -288 J/kg
- Mixed-layer LCL
- 659 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLZK 280114 FFWLZK ARC051-119-125-280300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 815 PM CDT SAT MAY 27 2000 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * FLASH FLOOD WARNING FOR... SALINE COUNTY IN CENTRAL ARKANSAS PULASKI COUNTY IN CENTRAL ARKANSAS GARLAND COUNTY IN CENTRAL ARKANSAS * UNTIL 1000 PM CDT * AT 810 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS ACROSS PULASKI...SALINE AND GARLAND COUNTIES. THE STORMS WERE MOVING EAST AT 30 MPH. RAINFALL AMOUNTS OF 1 TO 3 INCHES HAVE BEEN COMMON ACROSS THE WARNING AREA OVER THE PAST 24 HOURS. DOPPLER RADAR ESTIMATES THAT SOME OF THE STORMS ARE CAPABLE OF PRODUCING AND ADDITIONAL 1 TO 2 INCHES OF RAINFALL PER HOUR DURING THE WARNING PERIOD. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF YOU ENCOUNTER WATER ACROSS A ROAD...TURN AROUND AND GO THE OTHER WAY. DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD! THE WATER DEPTH MAY BE TO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF MOVING WATER TO CARRY A CAR DOWNSTREAM. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LITTLE ROCK. 45/44
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at May 27, 3:45 PM CDT, 4 hours 30 minutes earlier.
Area forecast discussion, May 27, 3:45 PM CDT, 4 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 345 PM CDT SAT MAY 27 2000 VERY SHORT ON TIME DUE TO WEATHER AND NO WSR-88D AT LIT. LOOKS AS THOUGH BACK-BUILDING...QUASI-STATIONARY MCS MAY DEVELOP THIS EVENING ALONG OLD OUTFLOW BOUNDARY FROM EARLIER CONVECTION AS PER SPC DISCO. ALREADY GETTING REPORTS OF FLOODING IN SOME AREAS OF NORTH CENTRAL AND SOUTHWEST AR. WITH HEAVY RAIN A GOOD POSSIBLITY INTO THE EVENING...WILL GO WITH A FLASH FLOOD WATCH FOR ALL COUNTIES IN THE FORECAST AREA EXCEPT THE FAR NORTHWEST COUNTIES. SEVERE WEATHER THREAT LOOKS TO BE HIGHEST OVER THE SOUTH HALF OF THE STATE...WHERE THE AIR HAS BEEN LESS WORKED OVER BY PREVIOUS CONVECTION. LOOKS HIGH AND DRY SUNDAY AND MONDAY AS HUGE UPPER RIDGE BUILDS OVER THE SOUTHERN PALINS. NGM MOS TEMPS LOOK TOO WARM SUN/MON HIGHS...ESPECIALLY WITH A MOIST GROUND. WILL SHADE CLOSER TO THE COOLER FAN NUMBERS. (45) .LIT...FLASH FLOOD WATCH TONIGHT ALL ZONES EXCEPT 3-4-5-12-13-21.
In the hours before
Special weather statement, May 27, 5:59 PM CDT, 2 hours 16 minutes before
ARZ037-040-041-052-280000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 559 PM CDT SAT MAY 27 2000 ...SEVERE THUNDERSTORM WATCH FOR PARTS OF WEST CENTRAL AND SOUTHWESTERN ARKANSAS UNTIL 11 PM... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH FPARTS OIF WEST CENTRAL AND SOUTHWESTERN ARKANSAS UNTIL 11 PM. THIS WATCH AREA INCLUDES THE FOLLOWING COUNTIES OF SCOTT...POLK... MONTGOMERY AND PIKE. A CLUSTER OF STRONG TO SEVERE THUNDERSTORMS DEVELOPING ACROSS SOUTHEASTERN OKLAHOMA AND WESTERN ARKANSAS WILL MOVE INTO PARTS OF WEST CENTRAL AND SOUTRHERN ARKANSAS THIS EVENING. DAMAGING WING IN EXCESS OF 58 MPH WILL BE THE MAIN THREAT WITH THESE STORMS. ALTHOUGH...LARGE HAIL MAY ALSO BE POSSIBLE. PEOPLE IN WEST CENTRAL AND SOUTHWESTERN ARKANSAS SHOULD MONITOR THE WEATHER CLOSELY THIS EVENING. BE PREPARED TO SEEK SHELTER IF THREATENING WEATHER APPROACHES...OR IF A WARNING IS ISSUED. STAYED TUNED TO NOAA WEATHER RADIO...LOCAL RADIO OR TV...OR CABLE TV FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 7:24 PM CDT | Severe Thunderstorm Warning | LZK | Montgomery | 36 min |
Nearby
Flash Flood Warnings in Arkansas, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.